Reidenbach_Schmid_TCS_Regular_and_context_free_pattern_languages.pdf (428.57 kB)
Download file

Regular and context-free pattern languages over small alphabets

Download (428.57 kB)
journal contribution
posted on 23.01.2014, 14:00 authored by Daniel Reidenbach, Markus L. Schmid
Pattern languages are generalisations of the copy language, which is a standard textbook example of a context-sensitive and non-context-free language. In this work, we investigate a counter-intuitive phenomenon: with respect to alphabets of size 2 and 3, pattern languages can be regular or context-free in an unexpected way. For this regularity and context-freeness of pattern languages, we give several sufficient and necessary conditions and improve known results.

History

School

  • Science

Department

  • Computer Science

Published in

Theoretical Computer Science

Volume

518

Pages

80 - 95

Citation

REIDENBACH, D. and SCHMID, M.L., 2014. Regular and context-free pattern languages over small alphabets. Theoretical Computer Science, 518, pp.80–95.

Publisher

© Elsevier

Version

AM (Accepted Manuscript)

Acceptance date

31/07/2013

Publication date

2013-08-27

Notes

This is the author’s version of a work that was accepted for publication in the journal, Theoretical Computer Science. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published: http://dx.doi.org/10.1016/j.tcs.2013.07.035

ISSN

0304-3975

Language

en